Alert archive / Georgia / Areal Flood Warnings in 2009
Areal Flood Warning 40, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Sep 19, 2009, 4:32 PM EDT for Clayton County, Fulton County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2009, 4:32 PM EDT (20:32 UTC)
- Expired
- Sep 19, 2009, 10:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clayton County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 37 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1463 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Sep 19, 4:00 PM EDT, 32 minutes earlier.
Area forecast discussion, Sep 19, 4:00 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EDT SAT SEP 19 2009 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... SHORT TERM FORECAST PERIOD REMAINS DOMINATED BY THE WEAKENING UPPER LOW OVER THE LOWER MISSISSIPPI VALLEY. GFS AND ECMWF BOTH SHOW THIS FEATURE CONTINUING TO WEAKEN...HOWEVER BOTH SHOW A NEW SHORTWAVE DIGGING INTO THE MEAN UPPER TROUGH OVER THE HIGH PLAINS AND ROCKIES BY THE BEGINNING OF THE WORK WEEK. AMPLE LOW AND MID LEVEL MOISTURE REMAINS OVER THE AREA WITH PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2.10 INCHES THROUGH THE PERIOD. WITH WEAK SOUTHWESTERLY UPPER LEVEL FLOW PERSISTING...MAIN WAVES OF PRECIPITATION WILL BE ASSOCIATED WITH SERIES OF MID AND UPPER LEVEL SHORTWAVES MOVING THROUGH THE FLOW. IN THE IMMEDIATE SHORT TERM FIRST WAVE IS MOVING OUT OF THE STATE HAVING DUMPED HUGE RAINFALL AMOUNTS OVER SCATTERED AREAS IN NORTH GEORGIA. ALTHOUGH SOUTHEASTERN PORTIONS OF THE FORECAST AREA HAVE HAD ABOUT A 36 HOUR BREAK FROM THE HEAVY RAIN I HAVE GONE AHEAD AND EXTENDED THE FLOOD WATCH FOR THE ENTIRE AREA THROUGH SUNDAY AFTERNOON DUE TO FAIRLY HIGH SOIL MOISTURES AND THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL WITH THE NEXT SHORTWAVE MOVING OUT OF SOUTH AND CENTRAL ALABAMA TONIGHT. .LONG TERM /TUESDAY THROUGH SATURDAY/... DURING THE EXTENDED FORECAST PERIOD...UPPER TROUGH OVER THE MIDDLE OF THE COUNTRY DIGS INTO THE SOUTHERN PLAINS AND CLOSES OFF. THIS UPPER LOW IS PROGGED TO RETROGRADE INTO THE 4 CORNERS REGION THROUGH THE WEEK WITH THE GFS PUTTING THE STATE UNDER NORTHWEST UPPER FLOW AND THE ECMWF BUILDING A WEAK TO MODERATE UPPER RIDGE OVER THE REGION. WITH SOMEWHAT LOW CONFIDENCE AT THIS TIME...I WILL NOT MAKE ANY CHANGES TO CURRENT EXTENDED FORECAST WHICH BASICALLY SHOWS A RETURN TO A MORE DIURNAL PRECIPITATION PATTERN. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 76 68 80 68 / 70 70 50 40 30 ATLANTA 71 77 70 80 70 / 70 70 50 50 30 BLAIRSVILLE 67 73 66 74 65 / 80 70 50 50 30 CARTERSVILLE 70 76 68 79 67 / 80 70 50 50 30 COLUMBUS 71 83 71 86 71 / 70 60 50 50 30 GAINESVILLE 69 75 68 76 67 / 70 70 50 50 30 MACON 71 83 70 88 70 / 60 60 40 40 30 ROME 70 76 68 82 68 / 80 70 50 50 30 PEACHTREE CITY 70 77 68 82 67 / 70 70 50 50 30 VIDALIA 72 86 71 87 71 / 40 60 30 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. && 20
Hazardous weather outlook, Sep 19, 5:46 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 546 AM EDT SAT SEP 19 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 546 AM EDT SAT SEP 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT WITH LOCALLY HEAVY RAIN. .SYNOPSIS... A DEEPLY TROPICAL AIRMASS WILL REMAIN IN PLACE OVER THE REGION TODAY AS LOW PRESSURE ACROSS LOUISIANA THIS MORNING LIFTS NORTHWARD INTO WESTERN TENNESSEE BY TONIGHT. A WARM FRONT EXTENDING FROM THIS LOW PRESSURE SYSTEM INTO GEORGIA WILL ALSO SHIFT NORTHWARD. .PRIMARY HAZARDS... HEAVY RAINFALL AND FLOODING WILL BE THE PRIMARY HAZARD...THOUGH A FEW CLOUD-TO-GROUND LIGHTNING STRIKES WILL ALSO BE POSSIBLE. THE MOST WIDESPREAD RAIN IS EXPECTED NORTH OF A COLUMBUS TO MACON TO WARRENTON LINE. .DISCUSSION... INSTABILITY WILL BE SLIGHTLY GREATER TODAY THAN IN DAYS PREVIOUS WITH CAPES INCREASING TO AROUND 1000 THIS AFTERNOON. PRECIPITABLE WATER VALUES CONTINUE TO HOVER AROUND 2 INCHES. THIS VERY MOIST AIRMASS COUPLED WITH SLOW STORM MOTION AND THE FRONT ACROSS OUR AREA WILL LEAD TO ADDITIONAL HEAVY RAIN. WHILE THE HEAVIEST RAIN OVER THE LAST COUPLE DAYS HAS TENDED TO FAVOR CENTRAL GEORGIA...THE GREATEST RAINFALL TODAY IS EXPECTED TO OCCUR ACROSS NORTH GEORGIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS EACH DAY...WITH HEAVY RAIN REMAINING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Sep 19, 12:26 PM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1226 PM EDT SAT SEP 19 2009 GAZ002>004-011-191800- 1226 PM EDT SAT SEP 19 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CHATTOOGA...WALKER... WHITFIELD AND CATOOSA COUNTIES UNTIL 200 PM EDT... AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM SALEM TO TRION... MOVING NORTHEAST AT 15 MPH. ADDITIONAL STORMS ARE DEVELOPING ALONG THE SOUTHWEST EDGE OF THE CURRENT THUNDERSTORMS...ALLOWING THE HEAVY RAIN TO TRAIN OVER THE SAME AREAS. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS CHATTOOGA...WALKER...WHITFIELD AND CATOOSA COUNTIES...INCLUDING AREAS AROUND MENLO...TRION...CLOUDLAND...MILL CREEK...DALTON...ROCKY FACE...TUNNEL HILL...VARNELL...VILLANOW...NAOMI...SALEM...COHUTTA... CENTER POST...CEDAR GROVE AND WOOD STATION. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE FLASH FLOOD WARNINGS ON THESE STORMS AND THROUGHOUT THE DAY.
Special weather statement, Sep 19, 12:35 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1235 PM EDT SAT SEP 19 2009 GAZ042>044-052>054-066-067-191700- 1235 PM EDT SAT SEP 19 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TROUP...MERIWETHER... HEARD...COWETA...FAYETTE...DOUGLAS...CARROLL AND FULTON COUNTIES UNTIL 100 PM EDT... AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM 6 MILES NORTH OF BOWDON TO SAINT MARKS...MOVING NORTH AT 15 MPH. ADDITIONAL STORMS ARE DEVELOPING ALONG THE SOUTHWEST EDGE OF THE CURRENT THUNDERSTORMS...ALLOWING THE HEAVY RAIN TO TRAIN OVER THE SAME AREAS. RAINFALL ESTIMATES OF 1 TO 3 INCHES HAVE FALLEN ACROSS THESE AREAS IN THE PAST SEVERAL HOURS. AS THE RAIN CONTINUES...RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS TROUP... MERIWETHER...HEARD...COWETA...FAYETTE...DOUGLAS...CARROLL AND FULTON COUNTIES...INCLUDING AREAS AROUND ODESSADALE...HARRIS CITY...SAINT MARKS...LONE OAK...GREENVILLE...BIG SPRINGS...MOUNTVILLE...LOUISE... HILLCREST...WARES CROSSROADS...HARRISONVILLE...HOGANSVILLE...POWERS CROSSROADS...TEXAS AND FROLONA. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS AND THROUGHOUT THE DAY.
Local storm report, Sep 19, 1:07 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
107 PM EDT SAT SEP 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD 2 WNW COLLEGE PARK 33.65N 84.49W
09/19/2009 FULTON GA PUBLIC
SOUTHERN HEIGHTS APARTMENT COMPLEX CUT OFF FROM CAMP
CREEK PARKWAY NEAR THE INTERSECTION WITH I285 DUE TO
WATER COMING OUT OF CREEK AND OVER ROADS. WATER POSSIBLY
COMING INTO SOME UNITS. FIRE DEPARTMENT ON SCENE.
&&
TDPSpecial weather statement, Sep 19, 1:55 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 155 PM EDT SAT SEP 19 2009 GAZ042>044-052>054-066-067-191930- 155 PM EDT SAT SEP 19 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TROUP...MERIWETHER... HEARD...COWETA...FAYETTE...DOUGLAS...CARROLL AND FULTON COUNTIES UNTIL 330 PM EDT... AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM BOWDON TO TURIN... MOVING NORTH AT 10 MPH. ADDITIONAL STORMS ARE DEVELOPING ALONG THE SOUTHWEST EDGE OF THE CURRENT THUNDERSTORMS...ALLOWING THE HEAVY RAIN TO TRAIN OVER THE SAME AREAS. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS TROUP...MERIWETHER...HEARD...COWETA...FAYETTE...DOUGLAS...CARROLL AND FULTON COUNTIES...INCLUDING AREAS AROUND ROCKY MOUNT...ALVATON... LUTHERSVILLE...LONE OAK...POWERS CROSSROADS...HANDY...HARALSON... SENOIA...MORELAND...GRANTVILLE...NEWNAN...FROLONA...ROOSTERVILLE... PLANT WANSLEY AND CORINTH. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS AND THROUGHOUT THE DAY.
Special weather statement, Sep 19, 2:05 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 205 PM EDT SAT SEP 19 2009 GAZ023>025-191930- 205 PM EDT SAT SEP 19 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN JACKSON...BANKS AND HALL COUNTIES UNTIL 330 PM EDT... AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN FROM GILLSVILLE TO BRASELTON...MOVING NORTH AT 10 MPH. ADDITIONAL STORMS ARE DEVELOPING ALONG THE SOUTHWEST EDGE OF THE CURRENT THUNDERSTORMS...ALLOWING THE HEAVY RAIN TO TRAIN OVER THE SAME AREAS. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS JACKSON...BANKS AND HALL COUNTIES...INCLUDING AREAS AROUND APPLE VALLEY...JEFFERSON...PEACH STATE SPEEDWAY...HOSCHTON...BRASELTON... COMMERCE...PENDERGRASS...TALMO...BANKS CROSSING...MAYSVILLE... HOMER...ROAD ATLANTA-LANIER SPEEDWAY...CHESTNUT MOUNTAIN...GILLSVILLE AND CANDLER. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS AND THROUGHOUT THE DAY.
Local storm report, Sep 19, 2:53 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 PM EDT SAT SEP 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 2 NE RIVERDALE 33.59N 84.38W
09/19/2009 CLAYTON GA EMERGENCY MNGR
TWO HOMES EVACUATED ON ROXBURY DRIVE. FLOODING FROM THE
FLINT RIVER HAS BACKED UP INTO YARDS AND HOMES ARE BEING
THREATENED. PORTIONS OF UPPER RIVERDALE ROAD ARE CLOSED
NEAR SOUTHERN REGIONAL HOSPITAL.
&&
TDPThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 1:58 AM EDT | River Flood Warning | FFC | Pulaski | 8 hr |
| Sep 19, 10:27 AM EDT | Flash Flood Warning | FFC | Clayton, Fayette, Fulton | 6 hr |
| Sep 19, 11:33 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Sep 19, 5:30 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 4 hr |
| Sep 19, 5:30 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 5 days |
Nearby
Areal Flood Warnings in Georgia, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.